• 1
  • 2
  • 5
  • 6
  • 3
  • 4

“School of Physic”

Back to Papers Home
Back to Papers of School of Physic

Paper   IPM / Physic / 15705
School of Physics
  Title:   Quintessential quartic quasi-topological quartet
1.  J. Ahmed
2.  R. A. Hennigar
3.  R. B. Mann
4.  M. Mir
  Status:   Published
  Journal: JHEP
  Vol.:  134
  Year:  2017
  Pages:   05
  Supported by:  IPM
We construct the quartic version of generalized quasi-topological gravity, which was recently constructed to cubic order in arXiv:1703.01631. This class of theories includes Lovelock gravity and a known form of quartic quasi-topological gravity as special cases and possess a number of remarkable properties: (i) In vacuum, or in the presence of suitable matter, there is a single independent field equation which is a total derivative. (ii) At the linearized level, the equations of motion on a maximally symmetric background are second order, coinciding with the linearized Einstein equations up to a redefinition of Newton�??s constant. Therefore, these theories propagate only the massless, transverse graviton on a maximally symmetric background. (iii) While the Lovelock and quasi-topological terms are trivial in four dimensions, there exist four new generalized quasi-topological terms (the quartet) that are nontrivial, leading to interesting higher curvature theories in d �?� 4 dimensions that appear well suited for holographic study. We construct four dimensional black hole solutions to the theory and study their properties. A study of black brane solutions in arbitrary dimensions reveals that these solutions are modified from the �??universal�?? properties they possess in other higher curvature theories, which may lead to interesting consequences for the dual CFTs.

Download TeX format
back to top
Clients Logo
Clients Logo
Clients Logo
Clients Logo
Clients Logo
Clients Logo
Clients Logo
Clients Logo
scroll left or right